Loop differential K-theory
Annales Mathématiques Blaise Pascal, Tome 22 (2015) no. 1, pp. 121-163.

In this paper we introduce an equivariant extension of the Chern-Simons form, associated to a path of connections on a bundle over a manifold M, to the free loop space LM, and show it determines an equivalence relation on the set of connections on a bundle. We use this to define a ring, loop differential K-theory of M, in much the same way that differential K-theory can be defined using the Chern-Simons form [14]. We show loop differential K-theory yields a refinement of differential K-theory, and in particular incorporates holonomy information into its classes. Additionally, loop differential K-theory is shown to be strictly coarser than the Grothendieck group of bundles with connection up to gauge equivalence. Finally, we calculate loop differential K-theory of the circle.

DOI : https://doi.org/10.5802/ambp.348
Classification : 58J28,  19A99,  55P35
Mots clés : Differential K-Theory, Bismut-Chern-Simons forms, Loop spaces
@article{AMBP_2015__22_1_121_0,
     author = {Tradler, Thomas and Wilson, Scott O. and Zeinalian, Mahmoud},
     title = {Loop differential K-theory},
     journal = {Annales Math\'ematiques Blaise Pascal},
     pages = {121--163},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {22},
     number = {1},
     year = {2015},
     doi = {10.5802/ambp.348},
     language = {en},
     url = {www.numdam.org/item/AMBP_2015__22_1_121_0/}
}
Tradler, Thomas; Wilson, Scott O.; Zeinalian, Mahmoud. Loop differential K-theory. Annales Mathématiques Blaise Pascal, Tome 22 (2015) no. 1, pp. 121-163. doi : 10.5802/ambp.348. http://www.numdam.org/item/AMBP_2015__22_1_121_0/

[1] Bismut, Jean-Michel Index theorem and equivariant cohomology on the loop space, Comm. Math. Phys., Volume 98 (1985) no. 2, pp. 213-237 http://projecteuclid.org/euclid.cmp/1103942357 | Article | MR 786574 | Zbl 0591.58027

[2] Bunke, U; Nikolaus, T; Voelkl, M Differential cohomology theories as sheaves of spectra (http://arxiv.org/abs/1311.3188)

[3] Bunke, Ulrich; Schick, Thomas Smooth K-theory, Astérisque (2009) no. 328, p. 45-135 (2010) | MR 2664467 | Zbl 1202.19007

[4] Bunke, Ulrich; Schick, Thomas Uniqueness of smooth extensions of generalized cohomology theories, J. Topol., Volume 3 (2010) no. 1, pp. 110-156 | Article | MR 2608479 | Zbl 1252.55002

[5] Chern, Shiing Shen; Simons, James Characteristic forms and geometric invariants, Ann. of Math. (2), Volume 99 (1974), pp. 48-69 | Article | MR 353327 | Zbl 0283.53036

[6] Freed, Daniel S.; Hopkins, Michael On Ramond-Ramond fields and K-theory, J. High Energy Phys. (2000) no. 5, pp. Paper 44, 14 | Article | MR 1769477 | Zbl 0990.81624

[7] Freed, Daniel S.; Moore, Gregory W.; Segal, Graeme The uncertainty of fluxes, Comm. Math. Phys., Volume 271 (2007) no. 1, pp. 247-274 | Article | MR 2283960 | Zbl 1126.81045

[8] Getzler, Ezra; Jones, John D. S.; Petrack, Scott Differential forms on loop spaces and the cyclic bar complex, Topology, Volume 30 (1991) no. 3, pp. 339-371 | Article | MR 1113683 | Zbl 0729.58004

[9] Hamilton, Richard S. The inverse function theorem of Nash and Moser, Bull. Amer. Math. Soc. (N.S.), Volume 7 (1982) no. 1, pp. 65-222 | Article | MR 656198 | Zbl 0499.58003

[10] Han, F. Supersymmetric QFT, Super Loop Spaces and Bismut-Chern Character (2005) (Ph. D. Thesis) | MR 2712304

[11] Hopkins, M. J.; Singer, I. M. Quadratic functions in geometry, topology, and M-theory, J. Differential Geom., Volume 70 (2005) no. 3, pp. 329-452 http://projecteuclid.org/euclid.jdg/1143642908 | MR 2192936 | Zbl 1116.58018

[12] Jones, J. D. S.; Petrack, S. B. The fixed point theorem in equivariant cohomology, Trans. Amer. Math. Soc., Volume 322 (1990) no. 1, pp. 35-49 | Article | MR 1010411 | Zbl 0723.55003

[13] Lott, John R/Z index theory, Comm. Anal. Geom., Volume 2 (1994) no. 2, pp. 279-311 | MR 1312690 | Zbl 0840.58044

[14] Simons, James; Sullivan, Dennis Structured vector bundles define differential K-theory, Quanta of maths (Clay Math. Proc.) Volume 11, Amer. Math. Soc., Providence, RI, 2010, pp. 579-599 | MR 2732065 | Zbl 1216.19009

[15] Stolz, Stephan; Teichner, Peter Supersymmetric field theories and generalized cohomology, Mathematical foundations of quantum field theory and perturbative string theory (Proc. Sympos. Pure Math.) Volume 83, Amer. Math. Soc., Providence, RI, 2011, pp. 279-340 | Article | MR 2742432 | Zbl 1257.55003

[16] Tradler, Thomas; Wilson, Scott O.; Zeinalian, Mahmoud Equivariant holonomy for bundles and abelian gerbes, Comm. Math. Phys., Volume 315 (2012) no. 1, pp. 39-108 | Article | MR 2966940 | Zbl 1254.53048

[17] Zamboni, Luca Quardo A Chern character in cyclic homology, Trans. Amer. Math. Soc., Volume 331 (1992) no. 1, pp. 157-163 | Article | MR 1044967 | Zbl 0762.55004